MAUDE Adverse Event Report: BIOSENSE WEBSTER INC LASSOSTAR¿ NAV CIRCULAR MAPPING CATHETER; CATHETER, ELECTRODE RECORDING, OR PROBE, ELECTRODE RECORDING

BIOSENSE WEBSTER INC LASSOSTAR¿ NAV CIRCULAR MAPPING CATHETER; CATHETER, ELECTRODE RECORDING, OR PROBE, ELECTRODE RECORDING
Catalog Number D140402
Medical Device Problem Codes Material Protrusion/Extrusion (2979); Material Twisted/Bent (2981)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/01/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Biosense webster manufacturer's reference number (b)(4) has 2 reports.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by biosense webster, inc., or its employees that the report constitutes an admission that the product, biosense webster, inc.Or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.If additional information is received regarding this event, a supplemental 3500a report will be submitted to the fda.Manufacturer's reference number: (b)(4).
 
Event or Problem Description
It was reported that a patient underwent an unspecified ablation procedure with a lassostar¿ nav circular mapping catheter and due to resistance 4 lassostars were either physically damaged or provided an error 116 force sensor error.It was confirmed that two of the lassostars had a kinked shaft and broken sensor.No patient consequences were reported.No further procedural details were provided.The kinked shaft is not mdr-reportable.The (physically) broken sensor is mdr-reportable.
 
Additional Manufacturer Narrative
On 28-aug-2023, the bwi product analysis lab received the device for evaluation.The product investigation was subsequently completed.Additionally, photo analysis of the received photos was completed as well.It was reported that a patient underwent an unspecified ablation procedure with a lassostar¿ nav circular mapping catheter and due to resistance 4 lassostars were either physically damaged or provided an error 116 force sensor error.It was confirmed that two of the lassostars had a kinked shaft and broken sensor.No patient consequences were reported.No further procedural details were provided.Device evaluation details: a picture was received for evaluation following biosense webster's procedures.According to pictures provided by the customer, the tip was with a broken and twisted condition, exposed wires were observed, these condition are related to the issue reported by the customer.Visual analysis revealed that the shaft was bent and the lassostar loop was also severely damaged, leaving wires exposed.Costumer refer that there was resistance to insert the lassostar nav catheter to the heliostar balloon, which could be the root cause of the damage in the loop.A manufacturing record evaluation was performed for the finished device number lot 30914131l and no internal actions related to the complaint were found during the review.The issues reported by the customer was confirmed.It should be noted that product failure is multifactorial.The instructions for use contain the following warning and precaution: insertion of the catheter into the entry port of a compatible sheath should be conducted with the insertion tool provided with the catheter.To prevent damage to the shaft of the catheter, ensure that at least half of the catheter is inserted through the sheath before sliding the insertion tool back toward the connector.In addition, do not use excessive force to advance or withdraw the catheter if resistance is encountered.As part of biosense webster's quality process, all devices are manufactured, inspected, and released to approved specifications.If additional information is received regarding this event, a supplemental 3500a report will be submitted to the fda.Manufacturer's reference number: (b)(4).

Brand Name
LASSOSTAR¿ NAV CIRCULAR MAPPING CATHETER
Common Device Name
CATHETER, ELECTRODE RECORDING, OR PROBE, ELECTRODE RECORDING
Manufacturer (Section D)
BIOSENSE WEBSTER INC
31 technology drive, suite 200
irvine CA 92618
Manufacturer (Section G)
BIOSENSE WEBSTER INC (JUAREZ)
circuito interior norte
1820parque industrial salvacar
juarez 32599
MX   32599
Manufacturer Contact
kate karberg
31 technology dr
irvine, CA 92618
3035526892
MDR Report Key17394054
Report Number2029046-2023-01588
Device Sequence Number17625175
Product Code DRF
UDI-Device Identifier10846835020342
UDI-Public10846835020342
Combination Product (Y/N)N
Initial Reporter CountryIT
PMA/510(K) Number
K211219
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 09/06/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/29/2023
Device Catalogue NumberD140402
Device Lot Number30914131L
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/29/2023
Supplement Date Received by Manufacturer08/10/2023
Initial Report FDA Received Date07/25/2023
Supplement Report FDA Received Date09/06/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/30/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
CARTO 3 SYSTEM; HELIOSTAR BALLOON CATHETER (3 OF THEM); LASSOSTAR NAV CATHETER (3 OF THEM)
Patient SexUnknown